I have been on 6-10 mgs per day of klonopin for the past four months and just recently ran out of my supply. When I talked to my psychiatrist, she said that was way too much (can cause seizures when mixed with Lamictal). She won't write me another prescription in fear that I will start taking too much again, but I've been off it (cold turkey) for two days now and I can't sleep, my heart races, my anxiety is back, I have uncontrollable deep muscle spasms, feel like I want to rip my skin off and can't stop pacing all night. How is this good for me? I don't know what to do, especially because she won't write even a script for half mg pills and I feel like I'm going to die. I don't want to go back on that high of a dose, especially now that I know how close I came to killing myself. I just want to be able to stop the detoxing side effects. How long will this last?
You are at serious risk, stopping that much clonazepam 'cold turkey'. There are three substances that have potentially fatal withdrawal; alcohol, benzos (clonazepam, xanax, valium, etc) and barbiturates. The main problems come from seizures, that can come without warning while you are driving down the highway, or from 'DT's', where the person becomes delirious and confused to the point of not caring for himself.
The proper treatment would be to taper you down over several weeks. I suggest going to an ER or detox or psych facility and explaining the situation. It can be done outside the hospital, often using an anticonvulsant to avoid a return to high dosing by the patient.
Another way to do it that I have used is to give the patient a prescription for clonazepam for only two days, with 5 refills... or a series of prescriptions with 'fill after' dates, each with a lower dose. Your doc took the easy, and dangerous, way out-- and in my opinion is responsible for anything bad that happens related to your withdrawal. But don't let that keep you from getting yourself taken care of.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.